Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 149, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 24, 2019, 1:15 PM EDT for Crawford County, Pennsylvania. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2019, 1:15 PM EDT (17:15 UTC)
- Expired
- Jul 24, 2019, 1:43 PM EDT
- In force
- 28 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Crawford County, PA
The radar
The Pittsburgh radar (KPBZ), 116 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 5.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1310 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
279
WUUS51 KCLE 241715
SVRCLE
PAC039-241815-
/O.NEW.KCLE.SV.W.0149.190724T1715Z-190724T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
115 PM EDT Wed Jul 24 2019
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Western Crawford County in northwestern Pennsylvania...
* Until 215 PM EDT.
* At 115 PM EDT, a severe thunderstorm was located near Harmonsburg,
or 10 miles northwest of Meadville, moving south at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Linesville, Harmonsburg, Adamsville, Pymatuning Central, Atlantic,
Pymatuning North, Conneautville, Conneaut Lake, Jamestown,
Springboro, Conneaut Lakeshore, Geneva and Hartstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4148 8014 4148 8036 4149 8038 4149 8052
4180 8038 4181 8026
TIME...MOT...LOC 1715Z 002DEG 15KT 4173 8032
HAIL...1.00IN
WIND...60MPH
$$
Saunders1 follow-up statement
029
WWUS51 KCLE 241743
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
143 PM EDT Wed Jul 24 2019
PAC039-241752-
/O.CAN.KCLE.SV.W.0149.000000T0000Z-190724T1815Z/
Crawford PA-
143 PM EDT Wed Jul 24 2019
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CRAWFORD COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail is
still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Cleveland.
LAT...LON 4148 8014 4148 8036 4149 8038 4149 8052
4180 8038 4181 8026
TIME...MOT...LOC 1739Z 002DEG 15KT 4161 8033
$$
SaundersWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 12:48 PM EDT, 27 minutes earlier.
Area forecast discussion, Jul 24, 12:48 PM EDT, 27 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 1248 PM EDT Wed Jul 24 2019 .SYNOPSIS... High pressure will move slowly east today and tonight, eventually centering itself over Ohio on Thursday. The high will continue to influence the local area into the weekend as it shifts to the Mid Atlantic Coast. && .NEAR TERM /THROUGH TONIGHT/... Upper level trough over eastern Ohio this afternoon pushing east. Lift and some limited synoptic moisture will combine with daytime heating to continue some scattered showers and a few thunderstorms across mainly interior sections of the area this afternoon into early evening. Temperatures will be cool compared to seasonal normals with highs in the 70s and dewpoints under 60 degrees. High pressure over the central plains will build slowly east and reach the area on Thursday. Aloft, a positively tilted upper trough extends across Ohio from Quebec. Cool air aloft associated with the upper trough along with the warm lake will continue to fuel a limited threat for convection today mainly east and south. Upper heights will slowly build this afternoon and tonight as the trough axis shifts east. The NAM however shows another impulse dropping into nern OH and nwrn PA Thursday morning. The GFS is not as aggressive. Given this and with upper heights continuing to build, will only have a slight chance pop east Thursday morning. Highs upper 70s to near 80 west. Highs Thursday lower 80s. && .SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/... An upper level trough will be east of the area by THursday night as surface high pressure and upper level heights increase. This should mean dry conditions but warmer through the short term. Temperatures will be warmer than average with highs in the middle to upper 80s. A couple locations may touch 90. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... A cold front will move into the central Great Lakes on Sunday but may not have much influence on thunderstorm chances until Monday morning. This frontal boundary will be close enough Monday into Tuesday to mention a chance of thunderstorms. Sunday will likely be the warmest day with highs in the mid 80s to around 90. Slightly cooler with increased cloud cover and maybe some thunderstorms. Highs dip slightly and range from the lower 80s to the upper 80s. && .AVIATION /18Z Wednesday THROUGH Sunday/... Daytime heating is producing some cumulus clouds across the western counties, with scattered showers and isolated thunderstorms over central and eastern terminals. Some ceilings area hovering around 3k feet. As high pressure builds in overnight conditions will continue to dry. A trough axis is expected to hang up across the area on Thursday become a focus for some additional clouds and isolated showers, mainly in the afternoon. Overall looking at VFR conditions for the next 24-36 hours with VCSH. Winds will be light and variable. OUTLOOK...VFR. && .MARINE... Winds should gradually decrease in the wake of the trough but remain northerly into tonight. On Thursday winds shift to the southwest and may attempt to be just strong enough to build waves to around 4 feet from Geneva On The Lake to Ripley through afternoon into the evening. We will take another look at this early Thursday morning. Winds will then remain southwest into Friday but should under 15 knots. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...TK NEAR TERM...Jamison/TK SHORT TERM...MM LONG TERM...MM AVIATION...Kahn MARINE...MM
Hazardous weather outlook, Jul 24, 5:26 AM EDT, 7 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 526 AM EDT Wed Jul 24 2019 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-250930- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 526 AM EDT Wed Jul 24 2019 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 24, 1:09 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Cleveland OH
109 PM EDT Wed Jul 24 2019
PAZ003-241815-
Crawford-
109 PM EDT Wed Jul 24 2019
...A STRONG THUNDERSTORM WILL AFFECT WESTERN CRAWFORD COUNTY...
At 109 PM EDT, a strong thunderstorm was located 7 miles north of
Harmonsburg, or 12 miles northwest of Meadville, moving south at 15
mph.
Wind gusts up to 50 mph and penny size hail are possible with this
storm.
Locations impacted include...
Meadville, Linesville, Harmonsburg, Adamsville, Pymatuning Central,
Atlantic, Pymatuning North, Cochranton, Saegertown, Conneautville,
Conneaut Lake, Jamestown, Springboro, Conneaut Lakeshore, Geneva and
Hartstown.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4149 8000 4149 8009 4148 8013 4148 8037
4149 8044 4149 8052 4183 8038 4183 8019
4150 7999
TIME...MOT...LOC 1709Z 001DEG 11KT 4177 8032
SaundersThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 1:09 PM EDT | Special Weather Statement | CLE | Crawford | 66 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.